JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD

JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD Pharm. D IV Year CLINICAL TOXICOLOGY Previous Question Paper (January/February - 2021 - R08)

Pharm. D | IV Year | IV Year | R08 | January/February - 2021

Answer PaperPaper Code: PD406Maximum Marks: 70Time: 2 hours

Answer any five questions

All questions carry equal marks

Main

1

Write the symptoms and management of acute poisoning with organo-phosphorous compounds and petroleum compounds.

14 marks

Answer

Organophosphorus (OP) compounds act by inhibiting the enzyme acetylcholinesterase, leading to an accumulation of acetylcholine at cholinergic synapses. Symptoms are categorized into muscarinic, nicotinic, and central nervous system effects. Muscarinic effects include SLUDGE (Salivation, Lacrimation, Urination, Defecation, Gastrointestinal distress, Emesis), bradycardia, miosis, and bronchospasm. Nicotinic effects include muscle fasciculations, cramps, weakness, and paralysis. CNS effects include anxiety, confusion, seizures, and respiratory depression.

Management of OP poisoning involves: 1. Decontamination: Remove contaminated clothing and wash skin with soap and water. 2. Airway support: Maintain patent airway and provide oxygen or mechanical ventilation if respiratory failure occurs. 3. Pharmacotherapy: Administer Atropine (1-3 mg IV, repeated every 5-10 minutes until atropinization is achieved) to block muscarinic effects. Administer Pralidoxime (2-g infusion or 30 mg/kg bolus) to reactivate acetylcholinesterase, ideally within 24-48 hours before aging occurs. 4. Benzodiazepines (e.g., Diazepam) are used to control seizures.

Petroleum compounds (hydrocarbons) primarily cause toxicity through aspiration, leading to chemical pneumonitis. Symptoms include coughing, choking, dyspnea, tachypnea, cyanosis, and pulmonary edema. CNS effects like drowsiness, dizziness, and coma may occur if ingested in large quantities or inhaled. Dermatological exposure causes irritation or burns.

Management of petroleum poisoning involves: 1. Do not induce emesis due to the high risk of aspiration. 2. Gastric lavage is generally contraindicated unless a large amount of a highly toxic hydrocarbon (e.g., one containing halogenated solvents or pesticides) has been ingested. 3. Supportive care is the mainstay: provide supplemental oxygen and monitor for respiratory distress. 4. Chest X-rays should be performed to assess for pneumonitis. 5. Antibiotics and corticosteroids are not routinely recommended unless there is evidence of secondary bacterial infection or severe inflammation.

2

Describe the symptoms and treatment of dependence of opioid and Tobacco abuse.

14 marks

Answer

Opioid dependence is a chronic relapsing disorder characterized by compulsive drug seeking despite harmful consequences. Symptoms of opioid withdrawal include anxiety, restlessness, muscle aches, lacrimation, rhinorrhea, sweating, abdominal cramping, diarrhea, dilated pupils, and piloerection. Treatment involves both pharmacological and behavioral approaches. Opioid agonist therapy, such as methadone or buprenorphine, is used for maintenance to reduce cravings and block the effects of illicit opioids. Antagonists like naltrexone are used to prevent relapse by blocking opioid receptors. Behavioral therapies, including cognitive-behavioral therapy and contingency management, are essential for addressing psychological dependence.

Tobacco dependence is primarily driven by nicotine addiction. Symptoms of withdrawal include irritability, anxiety, difficulty concentrating, increased appetite, restlessness, and intense cravings for nicotine. Treatment focuses on nicotine replacement therapy (NRT) using patches, gums, lozenges, or inhalers to reduce withdrawal symptoms by providing controlled doses of nicotine. Non-nicotine pharmacotherapy, such as bupropion and varenicline, is highly effective; varenicline acts as a partial agonist at alpha-4 beta-2 nicotinic receptors to reduce both craving and the rewarding effects of smoking. Behavioral counseling, support groups, and motivational interviewing are critical components to help patients manage triggers and maintain abstinence.

314 marks
a

Discuss the treatment of poisoning with lead and mycotoxins.

7 marks

Answer

Sign in to view the complete answer paper.

b

Write the management of food poisoning.

7 marks

Answer

Sign in to view the complete answer paper.

414 marks
a

Explain various methods of elimination enhancement.

7 marks

Answer

Sign in to view the complete answer paper.

b

Write the clinical applications of antidotes.

7 marks

Answer

Sign in to view the complete answer paper.

5

Discuss the symptoms and management of acute poisoning with barbiturates and inorganic acids.

14 marks

Answer

Sign in to view the complete answer paper.

614 marks
a

Explain gut decontamination methods.

7 marks

Answer

Sign in to view the complete answer paper.

b

Describe first aid of snake bite.

7 marks

Answer

Sign in to view the complete answer paper.

714 marks
a

Discuss the management of radiation symptoms.

7 marks

Answer

Sign in to view the complete answer paper.

b

Write the treatment and management of LSD abuse.

7 marks

Answer

Sign in to view the complete answer paper.

8

Write the symptoms and management of acute poisoning with NSAIDS, Alkali and PEG.

14 marks

Answer

Sign in to view the complete answer paper.

About this paper

This page contains the solved question paper with answers of CLINICAL TOXICOLOGY from JAWAHARLAL NEHRU TECHNOLOGICAL UNIVERSITY HYDERABAD for Pharm. D IV Year IV Year, January/February - 2021, R08.

For the question paper without answers, switch to the Question Paper tab.

Other papers in CLINICAL TOXICOLOGY

Loading Question Papers

Fetching data from database...